(Closed) Using the pill to delay the period for months

posted 5 years ago in Wellness
Post # 2
Member
524 posts
Busy bee
  • Wedding: November 2014

I’ve had breakthrough spotting but after the third pack it would stop. Once my body was use to it I did 3 packs, period, 3 packs, period etc without breakthough spotting. 

 

Post # 3
Member
5152 posts
Bee Keeper
  • Wedding: June 2014

View original reply
dalia88:  This is not what you want to hear but I ALWAYS skip my period by continuing to take packs and rarely have breakthrough bleeding. 

Post # 4
Member
263 posts
Helper bee
  • Wedding: July 2014

Strange.. maybe the dose is too low to affect you?  Longest I skipped my period was for 6 months and I didn’t have any bleeding in that time period. But once I stopped taking the pills after those 6 months I had the worst period of my life.. 

Post # 5
Member
1698 posts
Bumble bee
  • Wedding: May 2016

I am on a regimin like this because I have horriffic PMDD. My gyno/PCP sayd that you should aim for a period after every 3 packs. You have to take monophasic pills to do this though. I have been on this regimen for about 7 months now, and I tend to have breakthrough bleeding and mood swings a bit at the end 2 pill packs, and a few days before my period after the third pack. 

Post # 9
Member
1698 posts
Bumble bee
  • Wedding: May 2016

View original reply
dalia88:  It can be for 2 weeks + for me

Post # 10
Member
2668 posts
Sugar bee
  • Wedding: December 2016

I don’t have a problem with breakthrough bleeding. My doctor has advised me to use at least 2 packs before having a period, as I get severe cramps and feel absolutely horrid when I have my period. The pill hasn’t stopped these symptoms, but being able to go through it only 4-6 times per year instead of every month has definitely helped me to “manage” them a little better.

However, a friend of mine is unable to take more than 1 pack, as she also experiences breakthrough bleeding about 2 weeks into the second pack. She only bleeds for 3 or 4 days though. Her doctor hasn’t been able to find an explanation as to why this is happening, but has said it is probably to do with her hormone levels.

Post # 11
Member
2010 posts
Buzzing bee

View original reply
dalia88: I’m not on the pill anymore but I used to skip all the time on Levlen (and later Triphasil) without any breakthrough bleading. I briefly went back on it for other health reasons and suddenly I started experiencing spotting even during the regular cycle. That time I was on Loette. I think it really is as PP said – this certain pill isn’t working for you. It’s odd your gyno hasn’t suggested a switch yet however that might mean there could be a reason you’re on Microgynon. I know my sister is on Loette because absolutely nothing else works for her so her doc says she’ll need to just put up with the very few side effects because switching is not an option for her.

Perhaps discuss the option of trying something new with your gyno.

Post # 12
Member
41 posts
Newbee

View original reply
marinarosalin:  
View original reply
dalia88:  I second what Marinarosalin says — I take pills continuously too to skip periods, and I think a monophasic pill works best if you want to do this method. Right now I tend to go ahead and have a period every 6-ish months, and I get no breakthrough or spotting whatsoever in between. With bi- or tri-phasic pills, the hormone level in the pills are rising and falling depending on where in the pack you are, so at the end of each pack it might just dip too low and your body takes over and tries to bleed as usual. See if your GYN can find you a pill that’s monophasic, or maybe a different kind of pill that’s monophasic. I’m a big fan of the Seasonique/Seasonique generic brand, if that helps any.

Post # 14
Member
2663 posts
Sugar bee
  • Wedding: July 2015

Have you ever thought about an IUD? They usually reduce flow to a minimum and many women stop having periods altogether. I have Mirena and it’s really good (for me at least). My periods have very nearly stopped and it lasts for five years with no worries about tracking pills. Just a thought!

Post # 15
Member
117 posts
Blushing bee

View original reply
dalia88:  hello dalia, I’m a student nurse and have had plenty experience with taking the pill! First of all I was told exactly the same thing with my doctor, take it continuously and you won’t get a period, and I got a period every time. 

 

The thing to remember is your body WANTS to have a period, year and years of hormones in cycles every single month, giving you a period. Some women’s hormones are stronger than others, some are more affected by taking the pill. In my experience it takes MONTHS of taking the pill EVERY SINGLE DAY, without fail, at the same time, to combat your natural hormones and prevent a period. 4-6 months. If that isn’t doing it for you, you can request stronger dosages or a different type of hormonal pill, combination, the implant. Really every single woman is different and every woman is going to get a different result.

 

doctors say the pill should stop your period because in theory – they should! But it isn’t always reality.

The topic ‘Using the pill to delay the period for months’ is closed to new replies.

Find Amazing Vendors